Alert archive / Puerto Rico / Special Marine Warnings in 2008
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at Jun 4, 2008, 8:40 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2008, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 4, 2008, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHCA52 TJSJ 050144
SMWSJU
AMZ710-740-050345-
/O.NEW.TJSJ.MA.W.0021.080605T0140Z-080605T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
940 PM AST WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE ATLANTIC WATERS OF NORTHWEST AND WESTERN PUERTO RICO INCLUDING
THE MONA PASSAGE
* UNTIL 11:45 PM AST
* AT 9:36 PM AST...NWS RADAR INDICATED A LINE OF INTENSE
THUNDERSTORMS HAD DEVELOPED OFF OF THE NORTHWEST COAST OF PUERTO
RICO EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE MONA PASSAGE.
THESE THUNDERSTORMS HAVE BEEN MOVING WEST NEAR 12 KNOTS.
MARINERS ACROSS THIS AREA SHOULD EXPECT STRONG GUSTY WINDS OF 35 TO
45 KNOTS...STEEP AND HIGH WAVES...DANGEROUS CLOUD TO WATER
LIGHTNING...AND LOW VISIBILITIES IN VERY HEAVY RAINS. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
LAT...LON 1938 6804 1958 6800 1956 6661 1771 6798
1773 6802
TIME...MOT...LOC 0140Z 101DEG 12KT 1862 6741
$$
SSWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jun 4, 3:41 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 4, 3:41 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 441 PM AST WED JUN 4 2008 .DISCUSSION... A TROPICAL WAVE MOVING ACROSS THE EASTER CARIBBEAN NOW SOUTHWEST OF PUERTO RICO WILL CONTINUE WESTWARD OVERNIGHT THROUGH THURSDAY. SATELLITE IMAGERY AND THE DOPPLER WEATHER RADAR STILL SHOWED CONSIDERABLE AMOUNTS OF LOW LEVEL MOISTURE TRAILING THE WAVE AND MOVING ACROSS THE REGION. MID TO UPPER LEVEL TROUGH JUST WEST OF THE REGION STILL ENHANCING DIURNAL CONVECTION OVER THE LOCAL ISLANDS AND SURROUNDING WATERS...AND WILL CONTINUE TO DO SO OVER THE NEXT DAY OR SO...AS THIS TROUGH SLOWLY LIFTS NORTHWARDS BY SATURDAY. IN ADDITION...THE MID TO UPPER LEVEL FLOW CONTINUED TO ADVECT MOISTURE FROM THE ENHANCED CONVECTION THAT HAS BEEN OCCURRING WITH ANOTHER TROPICAL WAVE LOCATED IN THE CENTRAL CARIBBEAN...BETWEEN THE WINDWARD PASSAGE AND JAMAICA. THIS COMBINED WITH THAT FROM THE AFTERNOON CONVECTION ACROSS THE ISLANDS WILL MAINTAIN MOSTLY CLOUDY TO VARIABLY CONDITIONS OVER THE LOCAL AREA DURING THE THE NEXT DAY OR SO. EXPECT SUFFICIENT MID TO UPPER LEVEL INSTABILITY ACROSS REGION THROUGH THE END OF THE WEEK TO ENHANCE ANY EARLY MORNING AND AFTERNOON SHOWER ACTIVITY ACROSS THE ISLANDS AND REGIONAL WATERS. THEREFORE MAINTAINED A FAIRLY MOIST WEATHER PATTERN ACROSS THE REGION FOR THE NEXT FEW DAYS...BUT STILL EXPECT THE EFFECTS OF THE UPPER LEVEL TROUGH TO DIMINISH BY THE END OF THE WEEK. LATEST GFS MODELS STILL SUGGESTED THE PASSAGE OF THE NEXT TROPICAL WAVE ACROSS THE REGION LATE SUNDAY INTO MONDAY...SO SLIGHTLY INCREASED THE WEATHER AND POPS DURING THAT TIME...BUT REMAINED CONSERVATIVE WITH THE AMOUNT OF MOISTURE AND CONVECTION WITH THIS FEATURE FOR NOW. AREAS TO WATCH DURING THE NEXT FEW DAY ACROSS PUERTO RICO ARE THE NORTHEAST...NORTH CENTRAL AND NORTHWEST SECTIONS...WHERE AFTERNOON CONVECTION HAD BEEN OCCURRING DAILY. ANY ADDITIONAL RAINFALL ACROSS THESE AREAS DURING THE REST OF THE WEEK MAY LEAD TO URBAN AND SMALL STREAM FLOODING AS WELL AS THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS ALL THE LOCAL TAF SITES DURING THE OVERNIGHT HOURS. SOME BRIEF PERIODS OF MVFR TO IFR CONDITIONS MAY OCCUR ALONG THE EAST AND NORTHEAST COASTAL AREAS DURING THE EARLY MORNING HOURS...BUT OVERALL NO SIGNIFICANT OPERATIONAL IMPACTS EXPECTED OVERNIGHT. REST OF TAF SITES ACROSS USVI... LEEWARDS AND NEAR PONCE SHOULD REMAIN MOSTLY VFR. && .MARINE... DURING THE OVERNIGHT HOURS...MARINERS SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS...ESPECIALLY NEAR ISOLATED THUNDERSTORMS...DUE LOCALLY HEAVY RAINFALL...BRIEF GUSTY WINDS AND DANGEROUS CLOUD TO WATER LIGHTNING. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 88 75 85 / 30 40 20 20 STT 75 86 75 85 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 37/09/
Hazardous weather outlook, Jun 4, 5:05 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST WED JUN 4 2008 AMZ710>750-PRZ001>013-051015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 605 AM AST WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE ACROSS THE SOUTHEAST CARIBBEAN EARLY THIS MORNING WILL MOVE WEST NORTHWEST...WITH NORTHERN PORTIONS OF THE WAVE EXPECTED TO BRING ACTIVE WEATHER INTO THE LOCAL AREA FROM THE SOUTHEAST...THIS AFTERNOON THROUGH TONIGHT. THIS RAINFALL OVER THE ALREADY SATURATED SOILS WILL INCREASE THE POTENTIAL FOR MUDSLIDES WITH CONTINUED PROBLEMS DUE TO URBAN...SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-051015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 605 AM AST WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:39 PM CDT | Areal Flood Advisory | JSJ | 74 min | |
| Jun 5, 2:42 PM CDT | Areal Flood Advisory | JSJ | 72 min | |
| Jun 5, 4:16 PM CDT | Areal Flood Advisory | JSJ | 71 min |
Nearby
Special Marine Warnings in Puerto Rico, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.